Dec 28, 1999
Hi! OK, in May I became ill with a slight fever and fatigue...the fever went away, but I have still been fatigued. I've also had terrible sinus pressure (something I normally don't have), but not headaches. In June I was diagnosed with HIV (a hypochondriac's nightmare), with T-cells of 329, viral load of 2480000, good red/white blood cells, good hemoglobin. I have gone on meds (Combivir/Sustiva). However, since my diagnosis, I have been terrified of OI's...calling my doc or health center all the time. I've been checked over and show no symptoms (except for a white coating on my tongue which my doc says isn't thrush but may be fungal. It could also be the result of my smoking or sinus drippage. In any event, it's clearing up). In fact, my doc calls me her healthiest patient. She and the nurse say I have anxiety disorder and have put me on Paxil. It's almost funny-I've been going over the list of OI's, from dementia to CMV to toxo to PCP...even brain tumors (can you believe it!) and she says 1) with my counts my immune system is still pretty good and 2) when she examines me everything looks great, save the anxiety. The fatigue could have been caused by the high viral load alone or sinuses. And the side effects of the meds of course, are now to be considered. I guess I've always been anxious and am allowing this fear to immobilize me, driving everyone (including my HIV-neg. wife) nuts! I realize that everyone is different, but could you please clarify if someone with a baseline T-cell count in the 300's who immediately goes on meds is usually at risk for the really serious OI's? Thanks!
Response from Dr. Feinberg
Relax-- the answer is no.
BOOSTING THE IMMUNE SYSTEM
ON NO MEDS.
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Painful Red Spots After Fingering Worried I Have HIV
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
- Stinging Pain After Precum Touching Vagina Worried I Have HIV
- Does Monistat Cure Vaginal Thrush?
- How Long Does Fluconazole Stay In Your System?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.